ADVERTISEMENT

Q. Having spotting after emergency contraceptive pill. Is there anything to worry?

Answered by
Dr. Sanjay Kumar Bhattacharyya
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 12, 2016 and last reviewed on: Oct 09, 2018

Hello doctor,

I have been sexually active for the past four months. We initially did not use protection, in order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotting around the time of ovulation and assumed that it was a sign for fertility. This month again I found spotting but it is a little severe. It is not much as during periods but still more than just spotting. Is there anything to worry?

#

Hi,

Welcome to icliniq.com.

  • First of all, this is not acceptable if you take I-pill frequently.
  • As these pills are of high hormonal content, it can mess up your internal hormonal balance. So, you may have these types of few abnormal bleeding for the following few weeks.
  • I suggest you to start regular contraceptive pills from the first day of your next cycle onwards. It will help you not only for protection but also for regularization of cycle.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Does spotting after I-pill rule out pregnancy?

.. gone through your query and understand the concerns. I-pill has the usual side effect of delaying the next expected periods by two to three weeks. So, most likely her periods are delayed due to the pill. I will suggest her to get a urine pregn...   Read full

Which tests should I undergo to determine hormonal imbalance?

.. called gynecomastia which is quite common and needs treatment due to cosmetic reasons. First of all, this may be natural following obesity or due to hormonal imbalance inside you. You need a checkup whether there is any hormonal imbalance. A testi...   Read full

While using contraceptive pill, will I remain protected during pill free days?

I guess you are taking combination pill that is hormonal contraceptives containing both estrogen and progestin (synthetic progesterone) ... Regularity and punctuality are very important with regard to hormonal ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»
Does a cold sore indicate cervical cancer?
Hi doctor,Can a cold sore virus cause cervical cancer? I never had sex before, but I have caught a cold sore from one of...  Read more»
I am experiencing abdominal bloating and severe acidity. Are these side effects of antibiotics?
Hello doctor, I have been experiencing bloating and acidity during the menopause years. After experiencing a burning se...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.